Oklahoma, 2007

Funnel Cloud in Oklahoma, May 1, 2007

May 1, 2007 · NWS OUN · 1 event in 1 county or zone

A funnel cloud was observed near Luther.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A funnel cloud was observed near Luther.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 2:47 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, May 1, 2:47 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT TUE MAY 1 2007

.DISCUSSION... UPPER LOW WHICH WAS OVER SWRN OK THIS MORINNG HAS MIGRATED
SLOWLY NEWD DURING THE DAY AND AT MID AFTN WAS LOCATED OVER NORTH
CENTRAL OK. NUMEROUS SHOWERS HAVE PERSISTED THROUGHOUT THE DAY AND
A FEW TSTMS HAVE DEVELOPED DURING THE AFTN AS SOME BREAKS IN THE
CLOUDS HAVE ALLOWED FOR SOME HEATING AND DESTABILIZATION. TSTMS
ARE MOST CONCENTRATED NEAR WEAK SFC BOUNDARY EXTENDING FROM NCTNRL
INTO SW OK. EXPECT THE ACTIVITY AROUND THE PERIPHERY OF THE LOW TO
DIMINISH LATER THIS EVENING WITH THE LOSS OF HEATING...BUT SHOWERS
WILL LIKELY STILL REMAIN WIDESPREAD OVERNIGHT CLOSER TO THE LOW
CENTER OVER NRN PARTS OF THE FA. UPPER LOW WILL DRIFT SLOWLY NE
INTO ERN KS ON WEDNESDAY AS NEXT SYSTEM ADVANCES FROM SRN AZ INTO
W TX. PRECIP CHANCES REMAIN FAIRLY WEDNESDAY NIGHT INTO THURSDAY
AS THIS SYSTEM GRADUALLY MOVES EASTWARD ACROSS THE RED RIVER
VALLEY. THIS SYSTEM FINALLY MOVES EAST OF THE FA THURSDAY
NIGHT/EARLY FRIDAY WITH A BREAK IN THE ACTION FOR THE AREA. MODELS
ARE IN FAIRLY GOOD AGREEMENT WITH UPPER LOW DEVELOPING VICINITY OF
THE FOUR CORNERS ARE ON SATURDAY. MAIN THREAT OF TSTMS WILL
INITIALLY BE CONFINED TO WESTERN PORTIOSN OF THE FA AS THIS SYSTEM
ADVANCES EWD SLOWLY. WILL GRADUALLY SPREAD CHANCES EWD INTO EARLY
NEXT WEEK AS SYSTEM BEGINS TO OPEN UP AND EJECT NEWD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  73  60  75 /  70  50  50  50
HOBART OK         59  75  59  76 /  40  30  60  40
WICHITA FALLS TX  61  77  61  78 /  40  30  60  50
GAGE OK           56  70  57  75 /  40  30  50  30
PONCA CITY OK     60  70  59  74 /  80  70  50  50
DURANT OK         63  77  64  75 /  70  50  50  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/02
Hazardous weather outlook, May 1, 3:39 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE MAY 1 2007

OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
439 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT...
HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE ACROSS PARTS OF CENTRAL
AND SOUTHWEST OKLAHOMA UNTIL EARLY EVENING.

DISCUSSION...
AN UPPER-LEVEL LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL OKLAHOMA
WILL REACH NORTHEAST OKLAHOMA BY LATE TONIGHT. COOLING ALOFT
ASSOCIATED WITH THE UPPER LOW WILL MAINTAIN SLIGHTLY UNSTABLE
CONDITIONS OVER OKLAHOMA AND NORTH TEXAS WHICH WILL SUPPORT
DEVELOPMENT OF SHOWERS AND A FEW SMALL THUNDERSTORMS INTO TONIGHT. A
WEAK WIND SHIFT LINE MOVING THROUGH CENTRAL AND SOUTH CENTRAL
OKLAHOMA WILL SUPPORT ISOLATED BRIEF FUNNELS WITH STRONGER SHOWERS
OR THUNDERSTORMS. THIS POSSIBILITY IS EXPECTED TO DECREASE DURING
THE EARLY EVENING AS SURFACE TEMPERATURES COOL AND STABILITY
INCREASES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 10 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY EXCESSIVE RAINFALL COULD LEAD TO SOME FLOODING OF LOW-LYING
AND POORLY DRAINED AREAS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY AS
ANOTHER UPPER AIR WEATHER SYSTEM MOVES INTO THE SOUTHERN PLAINS.
ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT EACH DAY.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE WESTERN PART OF
OKLAHOMA AND NORTH TEXAS LATE SATURDAY AND SUNDAY AS A LARGE
UPPER-AIR STORM SYSTEM DEVELOPS OVER THE WESTERN UNITED STATES.
STRENGTHENING WINDS ALOFT AND THE DEVELOPMENT OF A STRONG DRY LINE
OVER THE HIGH PLAINS INDICATE AN INCREASING POTENTIAL FOR SEVERE
THUNDERSTORMS BY LATE IN THE WEEKEND INTO NEXT WEEK.

OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL MAY CAUSE SOME FLOODING OF LOW-LYING AND POORLY
DRAINED AREAS...STREAMS...AND POSSIBLY MAIN-STEM RIVERS THROUGH
THURSDAY. THE GREATEST AMOUNT OF RAIN DURING THE WEEK WILL LIKELY BE
ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MAY 2ND.

In the hours before

Special weather statement, May 1, 2:34 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT TUE MAY 1 2007

OKZ030-012110-
POTTAWATOMIE OK-
334 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE AT 332 PM CDT. THE
STORM WAS MOVING VERY SLOWLY EAST AT 5 MPH OR LESS. BOTH RADAR AND
OBSERVATIONS INDICATED VERY HEAVY RAIN WITH THIS STORM. VISIBILITY
WILL DROP TO A HALF MILE AT TIMES...AND PONDING OF WATER ON CITY
STREETS WILL MAKE TRAVEL DIFFICULT. THE RAIN WILL GRADUALLY DECREASE
IN INTENSITY AS THIS STORM DRIFTS EAST.

BURKE
Special weather statement, May 1, 3:11 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT TUE MAY 1 2007

OKZ030-031-012145-
POTTAWATOMIE OK-SEMINOLE OK-
411 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM JOHNSON TO THE
SOUTHEAST SIDE OF SHAWNEE...TO 4 MILES WEST OF TROUSDALE AT 409 PM
CDT...MOVING EAST AT 5 MPH. THE MAIN IMPACT FROM THESE STORMS WILL
BE TORRENTIAL RAINFALL...WITH UP TO AN INCH OF ADDITIONAL RAIN
THROUGH 5 PM. MOTORISTS SHOULD EXPECT TO ENCOUNTER WATER COVERED
ROADWAYS AND LOW VISIBILITY. ISOLATED CLOUD TO GROUND LIGHTNING MAY
ALSO OCCUR. THE LINE OF STORMS WILL REACH LITTLE...MAUD...AND AHSER
BY 445 PM.

BURKE
Special weather statement, May 1, 3:37 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT TUE MAY 1 2007

OKZ030-031-012210-
POTTAWATOMIE OK-SEMINOLE OK-
437 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EARLSBORO TO 4 MILES
WEST OF ASHER AT 434 PM CDT...MOVING SOUTHEAST AT 5 MPH. THE MAIN
IMPACT WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...WITH LOW
VISIBILITY. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO LIKELY.
STRONGER STORMS EMBEDDED IN THE LINE MAY PRODUCE SMALL HAIL...AND
EVEN FUNNEL CLOUDS. AT 435 PM...THE STRONGEST STORMS WERE LOCATED
NEAR HARJO...AND 4 MILES WEST OF ASHER.

BURKE
Special weather statement, May 1, 3:49 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT TUE MAY 1 2007

OKZ039-044-012215-
COTTON OK-STEPHENS OK-
449 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND STEPHENS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF EMPIRE CITY AT
447 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PRODUCE
OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN AS IT TRACKS TO THE WEST
OF EMPIRE CITY AND NORTHEAST OF WALTERS. SMALL HAIL AND BRIEF FUNNEL
CLOUDS ARE ALSO POSSIBLE.

BURKE
Special weather statement, May 1, 3:59 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT TUE MAY 1 2007

OKZ040-012230-
GARVIN OK-
459 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF ELMORE CITY AT
459 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PRODUCE
OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN AS IT TRACKS TO THE WEST
OF PAULS VALLEY TOWARD ELMORE CITY AND FOSTER. SMALL HAIL AND BRIEF
FUNNEL CLOUDS ARE ALSO POSSIBLE.

BURKE
Special weather statement, May 1, 4:08 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT TUE MAY 1 2007

OKZ030-031-012230-
POTTAWATOMIE OK-SEMINOLE OK-
508 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF ST.
LOUIS...OR 5 MILES SOUTH OF MAUD...AT 506 PM CDT...MOVING EAST AT 10
MPH. THE MAIN IMPACT WITH THIS STORM WILL BE TORRENTIAL RAINFALL...
WITH LOW VISIBILITY. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO
LIKELY. THE STORM WILL MOVE SLOWLY TOWARD DEWRIGHT IN SEMINOLE
COUNTY.

BURKE

The radar

The Norman radar (KTLX), 38 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Oklahoma

When
May 1, 5:17 PM CST to 5:19 PM CST
Where
Oklahoma County, Luther
Reported by
Broadcast Media
Coordinates
35.670, -97.200

A funnel cloud was observed just north of the Turner Turnpike near Luther.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37421.